Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2001, 4:40 PM EDT for Marion County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 17, 2001, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 17, 2001, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:45 PM EDT | Hail 0.75 | Ft Mc Coy, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:15 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 2:15 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SUN JUN 17 2001 PUBLIC...THE VORT MAX AND ASSOCIATED MOISTURE ALONG THE SOUTHEAST GEORGIA COAST HAS STALLED...IN DEFIANCE OF MESOETA AND AVN WHICH TRIED TO SHOVE IT SOUTHWARD INTO NORTH FLORIDA. STORM TOTALS NOW IN THE 3 TO 4 INCH RANGE IN SMALL AREA JUST NORTH OF THE STATE LINE. MODELS ARE IN GENERAL AGREEMENT THAT THE VORT MAX AND MOISTURE WILL STALL OUT...THEN BEGIN TO SPREAD BACK NORTH AND WEST AFTER THE UPPER TROUGH PASSES AND RIDGING BUILDS TO THE NORTH AND EAST OF THE AREA. JUST WHEN THIS WILL HAPPEN IS THE KEY QUESTION FOR GEORGIA ZONES. AVN IS FASTER AND HAS ALL OF OUR GEORGIA CWA BACK INTO THE DEEPER MOISTURE BY MONDAY AFTERNOON. MESOETA IS SOMEWHAT SLOWER. AS IT IS UNCLEAR WHICH...IF EITHER...MODEL HAS A GOOD HANDLE ON THIS MOISTURE...AT LEAST SCATTERED POPS ARE IN ORDER FOR THE GEORGIA ZONES ON MONDAY. OTHERWISE...A GRADUAL RETURN TO A MORE TYPICAL SUMMER PATTERN LOOMS OVER MOST OF OUR FLORIDA CWA AS EASTERLY FLOW SETS UP ON MONDAY RETURNING US TO A REGIME CHARACTERIZED BY MORE NUMEROUS AFTERNOON STORMS IN THE INLAND SECTIONS AND FEWER ALONG THE COAST. WITH MOISTURE REMAINING AMPLE...SCATTERED NIGHTTIME POPS ALONG THE COAST ARE ALSO IN ORDER. WILL HAVE TO RAISE NIGHTTIME TEMPS SOME AREAS AS IT NOW SEEMS UNLIKELY THE DRIER SURFACE AIR WILL EVER MAKE IT INTO FLA ZONES. MARINE...NO HIGHLIGHTS...WINDS GRADUALLY VEER TO THE EAST AND HOLD A GENERAL EASTERLY DIRECTION THROUGH MIDWEEK. SPEEDS REMAIN LESS THAN 15 KNOTS. EXTENDED...AVN AND MRF START TO CARVE OUT ANOTHER LONG WAVE TROUGH IN THE EASTERN U.S. BY THE END OF THE WEEK... BRINGING WINDS BACK AROUND TO THE WEST AND BRINGING A RETURN TO THE RECENT PATTERN OF P.M. COASTAL STORMS. FIRE WX...NO HEADLINES PRELIM AMG 68/88/70/88 0323 SSI 72/85/73/85 5423 JAX 71/85/70/89 4333 GNV 69/90/70/91 3634 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...LETRO FIRE WX AVIATION...HESS
In the hours before
Special weather statement, Jun 17, 12:05 PM EDT, 4 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-172300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT SUN JUN 17 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS COASTAL SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON... A WEAK COLD FRONT ALONG THE FLORIDA/GEORGIA STATE BORDER WILL CONTINUE TO DRIFT SLOWLY SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE INTERSTATE 95 CORRIDOR NORTH OF JACKSONVILLE LATE THIS MORNING AND WILL CONTINUE TO DEVELOP SOUTHWARD ALONG INTERSTATE 95 IN NORTHEAST FLORIDA EARLY THIS AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED TO BREAK OUT BY MID AFTERNOON ALONG INTERSTATE 75 SOUTH OF LAKE CITY AND EASTWARD ACROSS COASTAL NORTHEAST FLORIDA. A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL. STORM MOTION WILL GENERALLY BE TO THE SOUTH AROUND 10 TO 15 MPH. DUE TO THE ISOLATED NATURE OF POSSIBLE SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:41 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.